Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


RE: switching nevirapine
Aug 7, 2007

Dr. Daar, thank you for replying to my question regarding switching the nevirapine to kaletra in a combo with Truvada. You provided some good points. You did mention that "if it ain't broke, don't fix it." well, I kinda feel like things are broken. I should have explained that I have severe lipoatrophy from being on combo's, in the past, that have included d4t and azt. Anytime I hear of a drug that is a little more lipo friendly, my ears perk up because, quite frankly, there's not much fat left!

I have read the recent studies favoring kaletra over sustiva in saving fat. But, as I mentioned, I am not sure how similar nevirapine is to sustiva and if it would even make a difference switching.

thank you for all your time.

Response from Dr. Daar

Thank you for your follow-up email. I do agree that if there is a problem then it may be worth considering a change. Clearly the best data for reversing lipoatrophy is switching D4T and possibly AZT to either abacavir or tenofovir. I am not aware of such data switching sustiva to kaletra. Consequently, once a person has maximized their nucleosides there is little data to guide us. It is also important to note that the reversal of fat loss, even when it does happen is slow.

At this point I would encourage you to discuss these issues with your provider. It would not be unreasonable to think about the change you propose, but you must do it knowing that there are always some risks and the benefits are not defined at this time.

Best, Eric


Previous
less of a life expectancy
Next
Took my afternoon too early

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement